Alert archive / Alabama / Flash Flood Warnings in 2023
Flash Flood Warning 20, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Jul 14, 2023, 6:02 PM CDT for Shelby County, Alabama. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2023, 6:02 PM CDT (23:02 UTC)
- Expired
- Jul 14, 2023, 7:03 PM CDT
- In force
- 61 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- None
County Shelby County, AL
The radar
The Birmingham radar (KBMX), 5 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 6:30 PM CDT | FLASH FLOOD | 2 Ene Maylene, AL | Water over road on Kent Dairy Road. Time Estimated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.0 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 631 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
813
WGUS54 KBMX 142302
FFWBMX
ALC117-150200-
/O.NEW.KBMX.FF.W.0020.230714T2302Z-230715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Birmingham AL
602 PM CDT Fri Jul 14 2023
The National Weather Service in Birmingham has issued a
* Flash Flood Warning for...
Central Shelby County in central Alabama...
* Until 900 PM CDT.
* At 602 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hoover, Alabaster, Pelham, Helena, Calera, Chelsea, Montevallo,
Indian Springs Village, Shelby County Airport, Oak Mountain
Amphitheater, Oak Mountain State Park, American Village, Saddle
Lake Farms, Ballantrae, Camp Branch, Bounds Lake, Saginaw, Siluria
and Alabaster Veterans Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3311 8679 3312 8685 3333 8683 3337 8676
3338 8666 3311 8669
FLASH FLOOD...RADAR INDICATED
$$
25/Owen1 follow-up statement
615
WGUS74 KBMX 150003
FFSBMX
Flash Flood Statement
National Weather Service Birmingham AL
703 PM CDT Fri Jul 14 2023
ALC117-150013-
/O.CAN.KBMX.FF.W.0020.000000T0000Z-230715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shelby AL-
703 PM CDT Fri Jul 14 2023
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL SHELBY COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3311 8679 3312 8685 3333 8683 3337 8676
3338 8666 3311 8669
$$
25/OwenWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:56 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 14, 3:56 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 356 PM CDT Fri Jul 14 2023 ...New LONG TERM... .SHORT TERM... (This afternoon through Saturday) Issued at 1249 PM CDT FRI JUL 14 2023 It's a very hot, humid afternoon across the area with current temperature readings approaching 90 in some areas amidst dewpoints in the mid to upper 70s. Heat will continue to be a concern across warmer spots in the west where a Heat Advisory is in effect. However, scattered storms are beginning to develop west of I-65 and a more organized cluster of thunderstorms, located southeast of Memphis, is on track to reach our northwestern counties by roughly 2- 3 PM. As storms continue to develop this afternoon, the associated cloud cover and cool outflow will bring temperatures down a touch, but on the other hand, we will be keeping an eye out for any stronger storm development. Instability is in abundance due to the warm dewpoints and mid-level lapse rates around 6 C/Km, especially across the west in the moisture-rich environment where activity is already developing. Eff. shear is still not particularly strong today, but intense thunderstorms with frequent lightning may still be capable of producing isolated damaging wind gusts. Heavy downpours may also contribute to localized flooding. Thankfully, most of the activity is moving today, although slowly, but we will be watching some of the saturated areas across our southwest where it won't take much rainfall to cause flooding issues. The cluster of storms will propagate southeastward through the area late this afternoon and into the evening hours, losing intensity with the loss of daytime heating. Highest PoPs are generally focused along and west of I-65. Some isolated showers will linger overnight, but most of the area should be rain-free with with lows in the lower to mid 70s. Moist, west-northwesterly flow and a shortwave trough ejecting from the Central Plains towards the Ohio Valley will contribute to more thunderstorm redevelopment tomorrow, potentially beginning tomorrow morning across the north as the trough axis passes over the Lower MS River Valley and towards the Tennessee Valley. Scattered to numerous thunderstorms are expected across the area by tomorrow afternoon. This could keep areas across the north in the mid to upper 80s for highs depending on how early the rain begins. Some drier mid-level air will begin to move in from the west late in the afternoon which should shift the focus of higher PoPs to areas east of I-65. 86/Martin && .LONG TERM... (Saturday night through next Thursday) Issued at 346 PM CDT FRI JUL 14 2023 No changes to the extended needed this afternoon and the previous discussion below remains valid. Will likely need a heat advisory Sunday for a portion of the area, most likely across the south. 14 Previous long-term discussion: (Saturday through Thursday) Issued at 320 AM CDT FRI JUL 14 2023 An upper low over Canada is progged to dig southeastward over the Great Lakes region by Sunday and Monday. Combined with a strong ridge over the Desert Southwest, this will continue the pattern of northwest flow into the early week. PoPs remain somewhat elevated Sunday and Monday before dropping off dramatically from Tuesday through Thursday as the ridge over the Southwest expands eastward. In addition to much lower rain chances, dewpts will also be a touch lower with a drier airmass working in midweek. This starts Monday, which is forecast to have heat indices of *only* 95-100F owing to slightly lower dewpts. Afternoon highs are likely to reach the mid to even upper 90s by Wednesday and Thursday, so Heat Advisory criteria is likely to be met with heat indices of over 105F. This is especially likely in the western and southern counties. Afternoon showers and storms hint at returning by the end of the week as the ridge begins to break down and retreat westward, although that will bear watching over the next several days. 12 && .AVIATION... (18Z TAFS) Issued at 1249 PM CDT FRI JUL 14 2023 Scattered to numerous TSRA expected again this afternoon, especially near TCL as a cluster of storms moves from northern Mississippi into northwestern portions of Central AL. Greatest chance for aviation impacts will evolve from the 21-00Z timeframe, but coverage should begin to decrease after 01Z. TEMPOs are in place at most sites and will be adjusted as needed. MVFR ceilings may redevelop early tomorrow morning, but will gradually improve late in this TAF period. May see some storms develop late tomorrow morning at the northern TAF sites as another trough axis begins to move towards the Tennessee Valley. 86/Martin && .FIRE WEATHER... Hot and humid conditions continue through the next few days, with afternoon and evening thunderstorms expected each day through Monday. RH values remain above 50 percent through the weekend, before dropping into the 40 to 50 percent range Monday afternoon. Generally light westerly to southwesterly 20ft winds will persist through the next several days, up to 6-8 mph at times. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 71 90 70 90 / 20 70 40 30 Anniston 73 89 72 90 / 20 60 40 40 Birmingham 74 92 73 91 / 20 60 40 30 Tuscaloosa 75 92 75 92 / 20 50 30 40 Calera 74 91 74 91 / 20 50 30 40 Auburn 73 89 73 90 / 20 60 30 50 Montgomery 74 93 75 93 / 30 60 30 50 Troy 73 92 74 92 / 30 60 30 60 && .BMX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM CDT this evening for the following counties: Autauga-Bibb-Chilton-Dallas-Elmore-Fayette-Greene-Hale- Lamar-Lowndes-Marengo-Montgomery-Perry-Pickens-Sumter-Tuscaloosa- Walker. && SHORT TERM...86 LONG TERM....14 AVIATION...86
Hazardous weather outlook, Jul 14, 5:40 PM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 540 PM CDT Fri Jul 14 2023 ALZ011>015-017>050-160145- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 540 PM CDT Fri Jul 14 2023 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Strong to marginally severe storms will be possible through 8 PM CDT for areas along the I-65 corridor. Damaging winds and localized flooding are the main concerns. Moderate flooding will continue along the Sucarnoochee River at Livingston. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Moderate flooding will continue along the Sucarnoochee River at Livingston through Saturday, then fall to below flood stage by Tuesday. The combination of increasing temperatures and high humidity could produce afternoon heat indices near 105 Saturday and Sunday, and again on Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through early this evening.
In the hours before
Special weather statement, Jul 14, 3:43 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
343 PM CDT Fri Jul 14 2023
ALZ014-015-142115-
Walker AL-Winston AL-
343 PM CDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of north central Walker
and eastern Winston Counties through 415 PM CDT...
At 343 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Addison to Poplar Springs. Movement was
southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jasper, Arley, Double Springs, Addison, Nauvoo, Curry, Camp McDowell,
Nesmith, Ashbank, Poplar Springs, Falls City, Smith Lake, Helicon,
Inmanfield, Sardis, Corinth Rec Area, Houston, Mill Branch, Clear
Creek and Winston County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3425 8711 3399 8711 3399 8715 3397 8714
3396 8712 3383 8729 3400 8756 3428 8721
TIME...MOT...LOC 2043Z 299DEG 24KT 3419 8717 3402 8741
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
61Special weather statement, Jul 14, 4:11 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Birmingham AL
411 PM CDT Fri Jul 14 2023
ALZ015-024-142200-
Walker AL-Jefferson AL-
411 PM CDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of eastern Walker and
Jefferson Counties through 500 PM CDT...
At 411 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jasper to 8 miles northeast of Bankhead
Lock And Dam. Movement was southeast at 50 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Bessemer, Homewood, Mountain
Brook, Hueytown, Jasper, Gardendale, Fairfield, Fultondale, Sumiton,
Cordova, Dora, Center Point, Pleasant Grove, Clay, Pinson, Tarrant
and Midfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3395 8711 3390 8710 3389 8701 3382 8695
3384 8678 3377 8665 3376 8655 3328 8693
3325 8698 3325 8706 3328 8707 3331 8714
3349 8732 3348 8729 3351 8726 3352 8732
3359 8732 3359 8736 3399 8728
TIME...MOT...LOC 2111Z 316DEG 43KT 3388 8723 3356 8730
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
61Special weather statement, Jul 14, 4:56 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
456 PM CDT Fri Jul 14 2023
ALZ035-142230-
Chilton AL-
456 PM CDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of central Chilton
County through 530 PM CDT...
At 455 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Jemison to Billingsley. These storms were
nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Calera, Clanton, Jemison, Thorsby, Plecher, Pooles Crossroads,
Minooka Park, Lomax, Isabella and I 65 Rest Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3307 8679 3307 8663 3271 8659 3271 8671
3267 8672 3266 8678 3266 8682
TIME...MOT...LOC 2155Z 252DEG 3KT 3298 8674 3266 8671
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
61Special weather statement, Jul 14, 4:58 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Birmingham AL
458 PM CDT Fri Jul 14 2023
ALZ024-025-142230-
Jefferson AL-Shelby AL-
458 PM CDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of western Shelby and
central Jefferson Counties through 530 PM CDT...
At 458 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mulga to Calera. Movement was southeast at 20
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Birmingham, Hoover, Vestavia Hills, Alabaster, Bessemer, Homewood,
Pelham, Mountain Brook, Trussville, Helena, Hueytown, Gardendale,
Irondale, Calera, Fairfield, Chelsea, Fultondale, Montevallo,
Columbiana and Center Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3361 8664 3307 8662 3307 8688 3306 8688
3306 8691 3307 8693 3308 8694 3308 8695
3310 8695 3310 8697 3316 8697 3317 8703
3325 8703 3325 8706 3328 8707 3331 8715
3334 8717 3369 8704
TIME...MOT...LOC 2158Z 320DEG 16KT 3357 8696 3308 8675
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
61Special weather statement, Jul 14, 5:29 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
529 PM CDT Fri Jul 14 2023
ALZ025-035-142300-
Chilton AL-Shelby AL-
529 PM CDT Fri Jul 14 2023
...Strong thunderstorms will impact portions of Chilton and
southeastern Shelby Counties through 600 PM CDT...
At 528 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Oak Mountain State Park to near
Billingsley. Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alabaster, Pelham, Calera, Chelsea, Clanton, Montevallo, Columbiana,
Jemison, Wilsonville, Indian Springs Village, Thorsby, Maplesville,
Gap Of The Mountain, Oak Mountain State Park, Verbena, Plecher, Lay
Lake Dam, Chilton County Motor Sports Park, Shelby County Airport and
Pooles Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3284 8690 3284 8688 3299 8688 3336 8675
3333 8649 3320 8649 3317 8650 3317 8649
3311 8649 3309 8651 3300 8652 3293 8651
3289 8648 3272 8648 3269 8683
TIME...MOT...LOC 2228Z 268DEG 13KT 3332 8670 3270 8669
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
61Special weather statement, Jul 14, 5:56 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
556 PM CDT Fri Jul 14 2023
ALZ033>035-142330-
Chilton AL-Bibb AL-Perry AL-
556 PM CDT Fri Jul 14 2023
...A strong thunderstorm will impact portions of western Chilton,
northeastern Perry and southeastern Bibb Counties through 630 PM
CDT...
At 555 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chilton County Motor Sports Park, or 8 miles west of Jemison, moving
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Maplesville, Billingsley, Plecher, Lawley, Ashby, Brierfield
Ironworks Park, Parnell, Talladega National Forest, Chilton County
Motor Sports Park, Randolph, Trio, Stanton, Oakmulgee and Isabella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3265 8712 3283 8711 3297 8702 3305 8690
3305 8688 3307 8687 3307 8684 3271 8671
3266 8672 3266 8702 3273 8702 3269 8703
3266 8703 3265 8704
TIME...MOT...LOC 2255Z 327DEG 18KT 3293 8689
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
61The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:34 AM CDT | Heat Advisory | BMX | Autauga, Bibb, Chilton, Dallas, Elmore, Fayette and 11 more | 15 hr |
| Jul 14, 12:03 PM CDT | Special Weather Statement | BMX | Sumter | 42 min |
| Jul 14, 1:06 PM CDT | Areal Flood Advisory | BMX | Sumter | 5 hr |
| Jul 14, 2:15 PM CDT | Special Weather Statement | BMX | Marengo | 30 min |
| Jul 14, 2:29 PM CDT | Special Weather Statement | BMX | Marion | 31 min |
| Jul 14, 2:56 PM CDT | Special Weather Statement | BMX | Fayette | 34 min |
| Jul 14, 3:21 PM CDT | Special Weather Statement | BMX | Winston | 24 min |
| Jul 14, 3:23 PM CDT | Special Weather Statement | BMX | Sumter | 37 min |
| Jul 14, 3:43 PM CDT | Special Weather Statement | BMX | Winston | 32 min |
| Jul 14, 4:02 PM CDT | Flash Flood Warning | BMX | Sumter | 3 hr |
| Jul 14, 4:11 PM CDT | Special Weather Statement | BMX | Jefferson, Walker | 49 min |
| Jul 14, 4:56 PM CDT | Special Weather Statement | BMX | Chilton | 34 min |
| Jul 14, 4:58 PM CDT | Special Weather Statement | BMX | Jefferson, Shelby | 32 min |
| Jul 14, 5:29 PM CDT | Special Weather Statement | BMX | Chilton, Shelby | 31 min |
| Jul 14, 5:30 PM CDT | Areal Flood Advisory | BMX | Shelby | 3 hr |
| Jul 14, 5:46 PM CDT | Areal Flood Advisory | BMX | Chilton, Shelby | 3 hr |
| Jul 14, 5:56 PM CDT | Special Weather Statement | BMX | Chilton | 34 min |
Nearby
Flash Flood Warnings in Alabama, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.